Alert archive / Alabama / Frost Advisories in 2005

Frost Advisory 3, NWS Birmingham, AL

November 10, 200539 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Nov 10, 2005, 3:43 AM CST for 39 counties in Alabama. It took effect at Nov 11, 2005, 12:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2005, 3:43 AM CST (09:43 UTC)
In effect from
Nov 11, 2005, 12:00 AM CST
Expired
Nov 11, 2005, 6:00 AM CST
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2005-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2005-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 100943
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
343 AM CST THU NOV 10 2005

...FROST ADVISORY IN EFFECT LATER TONIGHT FOR ALL OF CENTRAL ALABAMA...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S
WILL BE COMMON ACROSS THE AREA AND WIDESPREAD FROST WILL BE POSSIBLE.

ALZ011>015-017>050-101745-
/O.NEW.KBMX.FR.Y.0003.051111T0600Z-051111T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
343 AM CST THU NOV 10 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
FRIDAY FOR ALL OF CENTRAL ALABAMA. 

THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S
WILL BE COMMON ACROSS THE AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE TAKE ANY NECESSARY
PRECAUTIONS FOR THESE EXPECTED CONDITIONS.

$$
2 follow-up statements
000 
WWUS74 KBMX 101742
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1142 AM CST THU NOV 10 2005

...FROST ADVISORY IN EFFECT LATER TONIGHT FOR ALL OF CENTRAL
ALABAMA...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S
WILL BE COMMON ACROSS THE AREA AND WIDESPREAD FROST WILL BE
POSSIBLE.

ALZ011>015-017>050-110200-
/O.CON.KBMX.FR.Y.0003.051111T0600Z-051111T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1142 AM CST THU NOV 10 2005

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST FRIDAY. 

THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S
WILL BE COMMON ACROSS THE AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE TAKE ANY NECESSARY
PRECAUTIONS FOR THESE EXPECTED CONDITIONS.

$$
000 
WWUS74 KBMX 110045
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CST THU NOV 10 2005

...FROST ADVISORY IN EFFECT LATE TONIGHT FOR ALL OF CENTRAL
ALABAMA...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S
WILL BE COMMON ACROSS THE AREA, AND WIDESPREAD FROST WILL BE
POSSIBLE.

ALZ011>015-017>050-110845-
/O.CON.KBMX.FR.Y.0003.051111T0600Z-051111T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
645 PM CST THU NOV 10 2005

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST FRIDAY. 

THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S
WILL BE COMMON ACROSS THE AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE TAKE ANY NECESSARY
PRECAUTIONS FOR THESE EXPECTED CONDITIONS.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 10, 3:09 AM CST, 34 minutes earlier.

Area forecast discussion, Nov 10, 3:09 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 AM CST THU NOV 10 2005

.SHORT TERM...(TODAY - SUNDAY)

STRONG COLD FRONT PUSHING THROUGH CENTRAL ALABAMA THIS MORNING. A
VERY SHARP DEWPOINT DROP OF 30 DEGREES BEHIND THE FRONT. RADAR
SHOWING VERY LITTLE IN THE WAY OF SHOWERS AND THEY SHOULD BE GONE
BY 6 AM...SO NO POPS FOR TODAY. COLD ADVECTION WILL CONTINUE
THROUGHOUT THE DAY WITH A STEADY 10 TO 20 MPH WIND. NOT REALLY
STRONG ENOUGH TO WARRANT THE LAKE WIND ADVISORY SO WILL CANCEL
THAT FOR NOW AND LET THE DAYSHIFT RE-EVALUATE. AFTERNOON HIGHS
TODAY ONLY IN THE LOW TO MID 60S NORTH TO LOWER 70S SOUTH (ACTUAL
24HR MAX ALREADY OCCURRING IN SOME PLACES EARLY THIS MORNING).

WITH DEWPOINTS FALLING INTO THE UPPER 20S AND LOWER 30S TONIGHT,
CALM WINDS AND CLEAR SKIES...SEE NO REASON TO GO WITH THE WARMER
MAV NUMBERS AND WILL BE FOLLOWING THE ETA MOS FOR TONIGHTS LOWS.
SOME OF THE COOLER AREAS SHOULD REACH FREEZING AND WILL ISSUE A
FROST ADVISORY FOR THE ENTIRE AREA.

VETERANS DAY...WILL STAY CLOSER TO THICKNESS PROJECTIONS RATHER
THAN GUIDANCE. HIGHS MAINLY IN THE 60S WITH A FEW LOWER 70S
POSSIBLE.  SUNNY SKIES.

TEMPERATURES FALLING BACK INTO THE 30S BY SATURDAY MORNING BUT
WARMING NICELY INTO THE LOWER 70S BY SATURDAY AFTERNOON.

ANOTHER COLD FRONT WILL APPROACH NORTHWEST ALABAMA BY SUNDAY
MORNING AND TEMPORARILY STALL JUST TO OUR NORTHWEST. WILL NEED TO
KEEP SLIGHT CHANCE WORDING FOR THE NORTHWEST FOR SAT NIGHT/SUNDAY
MORNING AND CHANCE TO SLIGHT CHANCE WORDING FOR ALL BUT THE
EXTREME SOUTHEAST FOR THE REMAINDER OF SUNDAY.

.LONG TERM...(MONDAY THROUGH WEDNESDAY)

WEAK FRONT WILL ENTER THE NORTHWEST SECTIONS OF THE AREA ON
MONDAY AND SHIFT INTO THE CENTRAL SECTIONS BEFORE DISSIPATING.
WITH MOIST SOUTHERLY FLOW AND ENHANCED LIFT PRESENT WILL FORECAST
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. ANOTHER COLD
FRONT WILL RACE SOUTHEAST-WARD AND ENTER THE AREA LATER ON TUESDAY.
THIS FRONT APPEARS STRONGER AND IS FORECAST TO HAVE BETTER UPPER
SUPPORT. WILL ONCE AGAIN FORECAST SCATTERED SHOWERS AND
THUNDERSTORMS AREA-WIDE. FRONT EXPECTED TO SHIFT INTO THE
SOUTHEAST SECTIONS TUESDAY NIGHT AND THEN HIGH PRESSURE BUILDS
ACROSS THE AREA ON WEDNESDAY...BRINGING A RETURN TO DRY
CONDITIONS. HIGH TEMPERATURES ON MONDAY THE UPPER 60S TO LOWER 70S
FALLING INTO THE 60S AREA-WIDE BY WEDNESDAY. OVERNIGHT LOWS IN
THE 50S ON MONDAY FALLING INTO THE UPPER 30S AND 40S BY WEDNESDAY.

&&

.FIRE WEATHER...

CONDITIONS WILL MEET RED FLAG CRITERIA THIS AFTERNOON SO A WARNING
WILL BE ISSUED FROM NOON TO 6 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     63  34  65  32 /   0   0   0   0
ANNISTON    65  33  66  36 /   0   0   0   0
BIRMINGHAM  64  35  67  38 /   0   0   0   0
TUSCALOOSA  65  35  68  37 /   0   0   0   0
CALERA      66  34  66  38 /   0   0   0   0
AUBURN      70  35  66  37 /  10   0   0   0
MONTGOMERY  71  36  68  37 /  10   0   0   0
TROY        74  36  69  36 /  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FOR ALL ZONES THIS AFTERNOON.
FROST ADVISORY ALL ZONES MIDNIGHT TONIGHT THROUGH FRIDAY MORNING.

&&

88/50
Hazardous weather outlook, Nov 9, 9:30 PM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
930 PM CST WED NOV 9 2005

ALZ011>015-017>050-110330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
930 PM CST WED NOV 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH ARE POSSIBLE AFTER
MIDNIGHT TONIGHT WITH THE PASSAGE OF A COLD FRONT.

A COLD FRONT WILL QUICKLY MOVE SOUTH AND THROUGH CENTRAL ALABAMA
TONIGHT.  THE FRONT WILL REACH THE NORTHWESTERN PORTIONS OF CENTRAL
ALABAMA IN THE VICINITY OF MARION COUNTY AROUND MIDNIGHT CST...THE
INTERSTATE 59 CORRIDOR FROM TUSCALOOSA TO BIRMINGHAM TO GADSDEN
AROUND 3 AM CST...AND THE INTERSTATE 85 CORRIDOR FROM MONTGOMERY TO
AUBURN AROUND 6 AM CST.

THE STRONGEST WINDS WILL OCCUR BEHIND THE COLD FRONT...IN THE
VICINITY OF MARION COUNTY AROUND MIDNIGHT...AFTER 3 AM SOUTH
OF INTERSTATE 59...AND AFTER 6 AM CST SOUTH OF INTERSTATE 85.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A RED FLAG WARNING WILL LIKELY BE REQUIRED THURSDAY AFTERNOON ACROSS
CENTRAL ALABAMA AS THE COMBINATION OF NORTH WINDS OF 10 TO 20 MPH...
RELATIVE HUMIDITY VALUES BETWEEN 25 AND 30 PERCENT...AND VERY DRY
VEGETATION WILL MAKE OUTDOOR BURNING DANGEROUS.  A FIRE WEATHER WATCH
IS CURRENTLY IN EFFECT FROM NOON THROUGH 6 PM THURSDAY.

A LAKE WIND ADVISORY IS ALSO IN EFFECT FOR THE DAYLIGHT HOURS ON
THURSDAY AS NORTH WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH CAN
BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

JD/81

Nearby

Frost Advisories in Alabama, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.